Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 29, 2022, 3:09 PM MST for Pima County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2022, 3:09 PM MST (22:09 UTC)
- Expired
- Jun 29, 2022, 5:33 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 144 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 2444 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
971
WGUS55 KTWC 292209
FFWTWC
AZC019-300115-
/O.NEW.KTWC.FF.W.0010.220629T2209Z-220630T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
309 PM MST Wed Jun 29 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Central Pima County in southeastern Arizona...
* Until 615 PM MST.
* At 309 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams
and highways.
* Some locations that will experience flash flooding include...
San Simon West and low water crossings just west of San Simon.
This includes the following highways...
Route 86 between mile markers 65 and 74.
This includes the following streams and drainages...
San Simon Wash, Hickiwan Wash and Sikort Chuapo Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3225 11243 3218 11241 3216 11239 3206 11236
3206 11243 3216 11256 3221 11258 3227 11252
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CSC2 follow-up statements
651
WGUS75 KTWC 292256
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
356 PM MST Wed Jun 29 2022
AZC019-300115-
/O.CON.KTWC.FF.W.0010.000000T0000Z-220630T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
356 PM MST Wed Jun 29 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST THIS
EVENING FOR CENTRAL PIMA COUNTY...
At 356 PM MST, Heavy rain has ended in the warned area however
Doppler radar indicated that between 2 and 3 inches of rain fell in
the area. This amount of rain will take some time to drain from the
area therefore the warning will remain in effect.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams
and highways.
Some locations that will experience flash flooding include...
San Simon West and washes just west of San Simon.
This includes the following highways...
Route 86 between mile markers 65 and 74.
This includes the following streams and drainages...
San Simon Wash, Hickiwan Wash and Sikort Chuapo Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3225 11243 3218 11241 3216 11239 3206 11236
3206 11243 3216 11256 3221 11258 3227 11252
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CSC590
WGUS75 KTWC 300033
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
533 PM MST Wed Jun 29 2022
AZC019-300043-
/O.CAN.KTWC.FF.W.0010.000000T0000Z-220630T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
533 PM MST Wed Jun 29 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL PIMA COUNTY...
Heavy rain ended a couple of hours ago and significant life
threatening flash flooding is no longer expected to pose a threat. A
flood advisory remains in effect across the larger area until any
remaining runoff exits the area. Please continue to heed any
remaining road closures.
LAT...LON 3225 11243 3218 11241 3216 11239 3206 11236
3206 11243 3216 11256 3221 11258 3227 11252
$$
CSCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:06 PM MST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 29, 2:06 PM MST, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 206 PM MST Wed Jun 29 2022 .SYNOPSIS...Showers and thunderstorms will be present each afternoon and evening this week across southeast Arizona with plenty of moisture in place. High temperatures will remain near to slightly below normal. && .DISCUSSION...Atmospheric conditions were ripe for thunderstorms across Southeast Arizona. The early morning Water Vapor imagery showed a band of moisture from Sierra Vista to Ajo and there was some upper level disturbance. The morning surface observations had moderate moisture with the dew points in the upper 50s to 60F and, the key ingredient, mostly clear skies for the region. The mostly clear skies allowed for strong surface heating to occur and allowed the thunderstorms to start by lunchtime. On top of that, HREF CAMS showed that there were high values of MUCAPE between Tucson and the Santa Rita Mountains, and it panned out to the Tee so far. Storms rolled off from the Santa Ritas west and moved into some of the valleys with heavy rainfall and strong echo tops from radar. The challenge for the rest of the day is how long will the storms last. The storms have started to loose momentum and the cirrus shield has started to cover Tucson Metro northwest which has dampen the chances for more storm development. Thus, storms will slowly continue to die off and there is a slight chance for a storm may develop later in the evening from the outflow boundaries. Tomorrow, another round of isolated thunderstorms mainly in Santa Cruz and western Cochise Counties for the afternoon. Storms may develop in the late morning and last through the early afternoon. Main threat is the heavy rainfall from these storms. The steering flow is still weak due to the High Pressure Center influence. Looking ahead for the weekend. The High Pressure will move to our east and the longwave trough will move into the Pacific Northwest. This will push the moisture eastward and reducing the chances for thunderstorms for the Southeast Arizona. && .AVIATION...Valid through 31/00Z. SCT-BKN clouds at 9k-12k ft AGL through 30/06Z and after 30/18Z, otherwise FEW-SCT at 10K-15k FT AGL during the night. Isolated -TSRA can continue through 30/02Z. -TSRA will return after 30/20Z through the end of the forecast period, mainly KTUS south and west. Erratic SFC wind gusts and outflows in excess of 40 kts possible with TSRA during the afternoon and evening hours. Otherwise, diurnal SFC wind less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoon moisture will remain in place over the next several days keeping RH values above critical thresholds. Showers and thunderstorms will be possible each afternoon and evening, potentially lingering into the late night hours some nights. Any storms will carry the threats of lightning, strong wind gusts and localized flooding. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Strongman Aviation...Strongman Fire Weather....Strongman Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 29, 10:22 AM MST, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1022 AM MST Wed Jun 29 2022
AZZ502-503-515-291800-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-
1022 AM MST Wed Jun 29 2022
...A strong thunderstorm will impact portions of central Pima County
through 1100 AM MST...
At 1021 AM MST, Doppler radar was tracking a strong thunderstorm 9
miles south of Kitt Peak, or 20 miles east of Sells. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly remote areas of central Pima
County.
This includes Route 286 between mile markers 22 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3176 11161 3184 11167 3193 11148 3178 11141
TIME...MOT...LOC 1721Z 243DEG 3KT 3182 11156
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JRMSpecial weather statement, Jun 29, 11:15 AM MST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1115 AM MST Wed Jun 29 2022
AZZ502>504-515-291900-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail-
1115 AM MST Wed Jun 29 2022
...A cluster of strong thunderstorms will impact portions of south
central Pima County through NOON MST...
At 1115 AM MST, Doppler radar was tracking a cluster of strong
thunderstorms 14 miles north of Arivaca, or 23 miles northwest of
Tubac, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly remote areas of south central Pima
County.
This includes Route 286 between mile markers 15 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3182 11114 3156 11140 3187 11162 3198 11136
TIME...MOT...LOC 1815Z 142DEG 8KT 3177 11141
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KJSSpecial weather statement, Jun 29, 11:44 AM MST, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1144 AM MST Wed Jun 29 2022
AZZ502-504-291930-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
1144 AM MST Wed Jun 29 2022
...A strong thunderstorm will impact portions of north central Pima
County through 1230 PM MST...
At 1144 AM MST, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Three Points, or 25 miles southwest of Marana.
This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Three Points and San Pedro.
This includes Route 86 between mile markers 144 and 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3217 11130 3203 11135 3210 11163 3223 11156
3229 11146
TIME...MOT...LOC 1844Z 124DEG 1KT 3214 11144
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JRMSpecial weather statement, Jun 29, 12:13 PM MST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1213 PM MST Wed Jun 29 2022
AZZ502-504-292000-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
1213 PM MST Wed Jun 29 2022
...A strong thunderstorm will impact portions of north central Pima
County through 100 PM MST...
At 1212 PM MST, Doppler radar was tracking a strong thunderstorm 18
miles north of San Isidro, or 28 miles northeast of Sells, moving
west at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Queens Well.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3229 11145 3215 11158 3223 11181 3233 11180
3245 11165
TIME...MOT...LOC 1912Z 102DEG 11KT 3226 11160
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JRMSpecial weather statement, Jun 29, 12:29 PM MST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1229 PM MST Wed Jun 29 2022
AZZ502-503-515-292015-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-
1229 PM MST Wed Jun 29 2022
...A strong thunderstorm will impact portions of south central Pima
County through 115 PM MST...
At 1229 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles southeast of San Miguel, or 32 miles southeast of Sells. This
storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Newfield and Sasabe.
This includes Route 286 between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3148 11155 3155 11174 3171 11173 3159 11144
3147 11152
TIME...MOT...LOC 1929Z 111DEG 3KT 3152 11159
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JRMSpecial weather statement, Jun 29, 2:47 PM MST, 22 minutes before
Special Weather Statement
National Weather Service Tucson AZ
247 PM MST Wed Jun 29 2022
AZZ501-502-292230-
Tohono O'odham Nation including Sells-Western Pima County Including
Ajo/Organ Pipe Cactus National Monument-
247 PM MST Wed Jun 29 2022
...A cluster of strong thunderstorms will impact portions of
northwestern Pima County through 330 PM MST...
At 246 PM MST, Doppler radar was tracking a cluster of strong
thunderstorm near Hickiwan, or 22 miles east of Ajo, moving
northwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ajo, Gu Vo, Hickiwan, Organ Pipe Cactus National Monument, San Simon,
Why, Charco 27, Gunsight, Kuakatch and San Simon West.
This includes the following highways...
Route 85 between mile markers 33 and 59.
Route 86 between mile markers 53 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3251 11274 3250 11238 3210 11230 3200 11265
3250 11296
TIME...MOT...LOC 2146Z 151DEG 20KT 3228 11250
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KJSThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:02 PM MST | Special Weather Statement | TWC | Pima | 28 min |
| Jun 29, 10:22 AM MST | Special Weather Statement | TWC | Pima | 38 min |
| Jun 29, 10:44 AM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jun 29, 11:08 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jun 29, 11:15 AM MST | Special Weather Statement | TWC | Pima | 45 min |
| Jun 29, 11:44 AM MST | Special Weather Statement | TWC | Pima | 46 min |
| Jun 29, 11:57 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jun 29, 12:13 PM MST | Special Weather Statement | TWC | Pima | 47 min |
| Jun 29, 12:16 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jun 29, 12:29 PM MST | Special Weather Statement | TWC | 46 min | |
| Jun 29, 12:43 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 50 min |
| Jun 29, 1:07 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jun 29, 2:16 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jun 29, 2:47 PM MST | Special Weather Statement | TWC | 43 min | |
| Jun 29, 2:57 PM MST | Areal Flood Advisory | TWC | Pima | 4 hr |
| Jun 29, 3:17 PM MST | Special Weather Statement | TWC | Santa Cruz | 28 min |
| Jun 29, 4:45 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 16 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.